Alert archive / Illinois / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 240, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Oct 18, 2007, 5:05 PM CDT for 6 counties in Illinois. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 18, 2007, 5:05 PM CDT (22:05 UTC)
- Expired
- Oct 18, 2007, 5:45 PM CDT
- In force
- 40 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
Counties Bond County, IL, Clinton County, IL, Fayette County, IL, Madison County, IL, Marion County, IL, Saint Clair County, IL
The radar
The St Louis radar (KLSX), 110 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 18, 5:35 PM CDT | TORNADO | 4 Nw Brownstown, IL | UNCONFRIMED TOUCHDOWN BETWEEN 533-540 PM BEFORE IT BECAME WRAPPED IN RAIN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 18, 3:23 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.1 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 44 J/kg
- Mixed-layer CIN
- -272 J/kg
- Mixed-layer LCL
- 1498 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- 282 m²/s²
- 0-3 km storm-relative helicity
- 260 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 182204
SVRLSX
ILC005-027-051-119-121-163-182245-
/O.NEW.KLSX.SV.W.0240.071018T2205Z-071018T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
505 PM CDT THU OCT 18 2007
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BOND COUNTY IN SOUTH CENTRAL ILLINOIS
CLINTON COUNTY IN SOUTH CENTRAL ILLINOIS
SOUTHERN FAYETTE COUNTY IN SOUTH CENTRAL ILLINOIS
NORTHWESTERN MARION COUNTY IN SOUTH CENTRAL ILLINOIS
EXTREME SOUTHEASTERN MADISON COUNTY IN SOUTHWEST ILLINOIS
NORTHEASTERN ST. CLAIR COUNTY IN SOUTHWEST ILLINOIS
* UNTIL 545 PM CDT
* AT 501 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
TRENTON...OR 4 MILES NORTH OF NEW BADEN...AND MOVING NORTHEAST AT
45 MPH.
* LOCATIONS IMPACTED INCLUDE...
ST. ROSE...
JAMESTOWN...
BEAVER CREEK...
TAMALCO...
SHOBONIER...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3873 8960 3874 8945 3908 8902 3883 8883
3849 8966 3864 8979
TIME...MOT...LOC 2205Z 236DEG 42KT 3862 8962
$$
CARNEY1 follow-up statement
000
WWUS53 KLSX 182220
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
520 PM CDT THU OCT 18 2007
ILC005-027-051-119-121-163-182245-
/O.CON.KLSX.SV.W.0240.000000T0000Z-071018T2245Z/
ST. CLAIR IL-CLINTON IL-MARION IL-MADISON IL-BOND IL-FAYETTE IL-
520 PM CDT THU OCT 18 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR SOUTHERN FAYETTE...SOUTHEASTERN BOND...EXTREME SOUTHEASTERN
MADISON...NORTHWESTERN MARION...CLINTON AND NORTHEASTERN ST. CLAIR
COUNTIES...
AT 519 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR STOLLETOWN...OR ABOUT 8 MILES NORTHWEST OF CARLYLE...MOVING
NORTHEAST AT 45 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...BEAVER
CREEK...TAMALCO...KEYESPORT...PLEASANT MOUND...PITTSBURG...
SHOBONIER...HAGERSTOWN AND VERNON.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3873 8960 3874 8945 3908 8902 3883 8883
3849 8966 3864 8979
TIME...MOT...LOC 2220Z 236DEG 42KT 3872 8944
$$
CARNEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 18, 3:04 PM CDT, 2 hours 1 minute earlier.
Area forecast discussion, Oct 18, 3:04 PM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 304 PM CDT THU OCT 18 2007 .DISCUSSION... A DEEP LOW PRESSURE SYSTEM WAS LOCATED OVER EAST CENTRAL MN THIS AFTERNOON. DRIER AIR WAS WRAPPING AROUND THE SYSTEM WITH DEWPOINTS IN THE 50S ACROSS MOST OF THE AREA EXCEPT ACROSS THE EASTERN OZARKS AND A PORTION OF SOUTHWEST IL. EXPECT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THIS REGION LATER THIS AFTERNOON. THE LATEST LAPS DATA INDICATED THE BEST INSTABILITY ACROSS SOUTHEAST MO/SOUTHWEST IL WITH WEAK CAPE. SURFACE LOW WILL MOVE SLOWLY NORTHEASTWARD TONIGHT AND ON FRIDAY UNDER CLOSED UPPER LOW. HIGH PRESSURE WILL BUILD ACROSS THE SOUTHERN STATES ON FRIDAY AND PERSIST ON SATURDAY. THE CIRCULATION AROUND THIS SYSTEM WILL BRING WARMER AIR BACK INTO THE REGION FOR SATURDAY AND SUNDAY WITH HIGH TEMPS 10 TO 15 DEGREES ABOVE NORMAL. NEXT SHORT WAVE IS FORECAST TO MOVE ACROSS THE WESTERN U.S. ON SATURDAY AND THEN DIG INTO THE 4 CORNERS AREA BY SUNDAY MORNING. THE ECMWF MODEL HAS BEEN FAIRLY CONSISTENT PAST SEVERAL RUNS IN FORECASTING MORE DEEPENING WITH THIS SYSTEM. THIS WILL SLOW DOWN THE COLD FRONT IN COMPARISON TO THE GFS AND NAM MODEL RUNS. THIS WOULD PLACE THE FRONT FROM SOUTHEAST WI ACROSS EASTERN MO INTO NORTHEAST TX MONDAY MORNING. BOTH THE GFS AND ECMWF FORECAST TREMENDOUS SYNOPTIC SCALE FORCING DURING THE SUNDAY NIGHT/MONDAY TIME FRAME AS DEEP UPPER TROF AFFECTS THE REGION. TPS && .AVIATION... FOR THE 18Z TAFS...POTENTIAL STILL EXITST FOR TSRA DEVELOPMENT IN THE STL AREA. AFTER COORDINATION CWSU HAVE PUT CB IN THE FCST FROM 18Z - 20Z. IF IT DOESNT FORM OVR STL BY THEN IT SHOULD BE EAST AND SOUTH FOTHE AREA. RUC SHOWS GREATEST CAPE DEVEOLOPING BY MID AFTERNOON OVR SE MO ADN SRN IL. OTHER CONCERN IF SC MOVING IN OVERNIGHT. MDLS CONSISTENT WITH HIGH RH FROM SFC THRU 850MB. A BKN DECK AROUND 025 FROM ABOUT 02Z FOR COU AND UIN AND O6Z FOR STL SEEMS PRUDENT. JPK && .CLIMATE... RECORD TEMPS FOR OCTOBER 18TH... ST LOUIS 87/1953 COLUMBIA 87/1891 QUINCY 87/1924 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Oct 18, 3:51 PM CDT, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 351 PM CDT THU OCT 18 2007 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-191215- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 351 PM CDT THU OCT 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE THIS EVENING ACROSS POSTIONS OF SOUTHWEST ILLINOIS AND SOUTHEAST MISSOURI. A FEW OF THESE STORMS WILL BE SEVERE...CAPABLE OF PRODUCING DAMAGING WIND GUSTS TO 70 MPH. A TORNADO IS POSSIBLE ACROSS SOUTHWEST ILLINOIS. FOR FURTHER INFORMATION ON CONVECTIVE WATCHES...PLEASE REFER TO THE STORM PREDICTION CENTER WEBPAGE AT (ALL LOWERCASE)... HTTP://WWW.SPC.NOAA.GOV/PRODUCTS/WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE FOR THUNDERSTORMS SUNDAY NIGHT THROUGH MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS EVENING ACROSS PORTIONS OF SOUTHWEST ILLINOIS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1
In the hours before
Local storm report, Oct 18, 11:11 AM CDT, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1111 AM CDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM TSTM WND DMG 1 NW NEW LONDON 39.59N 91.41W
10/18/2007 RALLS MO TRAINED SPOTTER
ALONG RT A JUST WEST OF HWY 61. BARN DAMAGED, TREES
UPROOTED. TIME APPROZIMATE.
&&
JKRAMPERLocal storm report, Oct 18, 12:24 PM CDT, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1224 PM CDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM TSTM WND DMG 2 E WINFIELD 39.00N 90.70W
10/18/2007 LINCOLN MO CO-OP OBSERVER
NUMEROUS TREES EITHER UPROOTED OR SNAPPED IN HALF AT THE
CAP AU GRIS CORPS OF ENGINEER DAM ... SLIGHT ROOF DAMAGE
TO CORPS OF ENGINNER BUILDING ...
&&
SIPPRELLLocal storm report, Oct 18, 4:49 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
449 PM CDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND GST 1 N FREDERICKTOWN 37.58N 90.30W
10/18/2007 E60 MPH MADISON MO PUBLIC
POWER OUTAGES IN FREDERICKTOWN
&&
MILLERLocal storm report, Oct 18, 4:52 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
452 PM CDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL NOKOMIS 39.30N 89.29W
10/18/2007 E1.00 INCH MONTGOMERY IL TRAINED SPOTTER
&&
MILLERLocal storm report, Oct 18, 5:01 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
501 PM CDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL BELLEVILLE 38.53N 90.00W
10/18/2007 E0.75 INCH ST. CLAIR IL PUBLIC
AT SCOTT AFB
&&
MILLERThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 12:30 AM CDT | Severe Thunderstorm Warning | LSX | Adams, Calhoun, Pike | 45 min |
| Oct 18, 1:12 AM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Greene, Jersey, Pike | 63 min |
| Oct 18, 1:14 AM CDT | Severe Thunderstorm Warning | LSX | Madison, Monroe, Saint Clair | 61 min |
| Oct 18, 2:05 AM CDT | Severe Thunderstorm Warning | LSX | Macoupin, Montgomery | 40 min |
| Oct 18, 4:23 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Clinton, Madison, Saint Clair | 37 min |
| Oct 18, 4:55 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Fayette, Madison, Montgomery | 50 min |
| Oct 18, 5:06 PM CDT | Severe Thunderstorm Warning | LSX | Randolph, Washington | 24 min |
| Oct 18, 5:11 PM CDT | Severe Thunderstorm Warning | LSX | Randolph | 19 min |
| Oct 18, 5:22 PM CDT | Tornado Warning | LSX | Bond, Fayette | 38 min |
| Oct 18, 5:31 PM CDT | Tornado Warning | LSX | Bond, Clinton, Fayette, Marion | 44 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.